Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Northern Indiana

April 10, 20135 counties in Indiana; Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 2013, 2:06 PM EDT for 5 counties in Indiana; Van Wert County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2013, 2:06 PM EDT (18:06 UTC)
Expired
Apr 10, 2013, 2:45 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IN, Blackford County, IN, Huntington County, IN, Jay County, IN, Wells County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 1:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS53 KIWX 101806
SVRIWX
INC001-009-069-075-179-OHC161-101845-
/O.NEW.KIWX.SV.W.0005.130410T1806Z-130410T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN NORTHEAST INDIANA...
  NORTHERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  NORTHERN JAY COUNTY IN EAST CENTRAL INDIANA...
  WELLS COUNTY IN NORTHEAST INDIANA...
  WESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 245 PM EDT

* AT 203 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM MARKLE TO 5 MILES NORTH OF MONTPELIER TO
  HARTFORD CITY...AND MOVING EAST AT 55 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BLUFFTON AROUND 215 PM EDT.
  MONROE AND GENEVA AROUND 225 PM EDT.
  DECATUR AROUND 230 PM EDT.
  OHIO CITY AND CONVOY AROUND 240 PM EDT.
  VAN WERT AROUND 245 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FIAT...BALBEC...NOTTINGHAM...
REIFFSBURG...PETROLEUM...MURRAY...KINGSLAND...TOCSIN...DOMESTIC AND
CRAIGVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4048 8544 4080 8547 4094 8489 4094 8480
      4096 8480 4099 8464 4080 8452 4073 8450
      4072 8479 4058 8480
TIME...MOT...LOC 1806Z 254DEG 48KT 4082 8533 4064 8527
          4050 8532

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
616 
WWUS53 KIWX 101816
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 PM EDT WED APR 10 2013

INC069-101826-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
HUNTINGTON IN-
216 PM EDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNTINGTON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED 
FOR SOUTHEASTERN HUNTINGTON COUNTY.

LAT...LON 4084 8530 4094 8491 4094 8480 4096 8480
      4099 8464 4080 8452 4073 8450 4072 8479
      4058 8480 4050 8530
TIME...MOT...LOC 1816Z 254DEG 48KT 4087 8516 4067 8510
          4053 8515

$$

INC001-009-075-179-OHC161-101845-
/O.CON.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
ADAMS IN-WELLS IN-JAY IN-BLACKFORD IN-VAN WERT OH-
216 PM EDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN VAN
WERT...NORTHEASTERN BLACKFORD...NORTHERN JAY...EASTERN WELLS AND
ADAMS COUNTIES UNTIL 245 PM EDT...

AT 212 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OSSIAN TO 6 MILES SOUTH OF BLUFFTON TO
PENNVILLE...AND MOVING EAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROE AND GENEVA AROUND 225 PM EDT.
  DECATUR AROUND 230 PM EDT.
  OHIO CITY AND CONVOY AROUND 240 PM EDT.
  VAN WERT AROUND 245 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WILLIAMS...PREBLE...
PETERSON...CEYLON...SALEM...PLEASANT MILLS...MONMOUTH...WREN...
WILLSHIRE AND RIVARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4084 8530 4094 8491 4094 8480 4096 8480
      4099 8464 4080 8452 4073 8450 4072 8479
      4058 8480 4050 8530
TIME...MOT...LOC 1816Z 254DEG 48KT 4087 8516 4067 8510
          4053 8515

HAIL...1.00IN
WIND...60MPH

$$
500 
WWUS53 KIWX 101827
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT WED APR 10 2013

INC009-179-101837-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
WELLS IN-BLACKFORD IN-
227 PM EDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLACKFORD AND
EASTERN WELLS COUNTIES IS CANCELLED...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT OF THE WARNING AREA AND NO LONGER POSES AN IMMEDIATE 
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED FOR WELLS AND BLACKFORD COUNTIES.

LAT...LON 4088 8507 4094 8480 4099 8464 4080 8452
      4073 8450 4072 8479 4058 8480 4054 8508
TIME...MOT...LOC 1827Z 254DEG 48KT 4090 8492 4070 8487
          4056 8496

$$

INC001-075-OHC161-101845-
/O.CON.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
ADAMS IN-JAY IN-VAN WERT OH-
227 PM EDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN VAN WERT...NORTHEASTERN JAY AND ADAMS COUNTIES...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
DECATUR TO 3 MILES NORTHEAST OF BERNE TO 4 MILES SOUTHWEST OF
GENEVA...AND MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  OHIO CITY AND CONVOY...
  VAN WERT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
MIDDLEBURY...SCHUMM...ABANAKA...WREN...GLENMORE...DULL AND JONESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4088 8507 4094 8480 4099 8464 4080 8452
      4073 8450 4072 8479 4058 8480 4054 8508
TIME...MOT...LOC 1827Z 254DEG 48KT 4090 8492 4070 8487
          4056 8496
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:14 AM EDT, 9 hours 52 minutes earlier.

Area forecast discussion, Apr 10, 4:14 AM EDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT WED APR 10 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM EDT WED APR 10 2013

ISSUES ABOUND THIS MORNING IN TERMS OF TEMPERATURES...PCPN
CHANCES...FLOODING AND SEVERE WEATHER POTENTIAL.

COLD FRONT HAS NOT MADE A LOT OF PROGRESS OVER THE PAST COUPLE OF
HOURS...PRESENTLY LYING FROM NORTH OF LAFAYETTE TO NORTHWEST OF FT
WAYNE TO SOUTH OF DEFIANCE. TEMPS RANGED FROM THE LOWER 40S ALONG
THE LAKE TO MIDDLE 60S IN SE AREAS. WIDELY SCATTERED SHOWERS HAVE
BEEN FORMING ON AND OFF ALL NIGHT BUT HAVEN'T AMOUNTED TO MUCH. 850
MB FRONT REMAINS LOCATED FROM CNTRL LWR MI INTO SOUTHERN WISCONSIN
TO IOWA AND INTO EASTERN KANSAS. LARGE AREA OF PRECIP WAS MOVING
ACROSS WISCONSIN AND NORTHERN LK MI INTO CNTRL/N LWR MI. ANOTHER
AREA OF RAIN/STORMS EXTENDED FROM N MISSOURI INTO MUCH OF SOUTHERN
IOWA. HI RES MODELS SLOWLY BRING THE MO/IA ACTIVITY ENE WITH LLJ
INCREASING IN ADVANCE OF IT WITH 50 KTS ALREADY INTO CENTRAL
ILLINOIS.  00Z SPC 4KM WRF APPEARS TO HAVE A DECENT HANDLE ON THE
SITUATION AND RAPIDLY DEVELOPS PRECIP ACROSS NW AREAS THIS
MORNING...SPREADING SE WITH TIME. HAVE TRIED TO ADD FURTHER DETAIL
TO THE GRIDS BUT FURTHER REFINEMENTS ARE LIKELY AS WE AWAIT TO SEE
HOW THE MESOSCALE FEATURES PLAY OUT. BY THIS AFTERNOON...WARM SECTOR
WILL BE LOCATED ACROSS AT LEAST THE FAR SOUTHERN/SW COUNTIES. RAP
SURGES IT BACK NORTH FOR A BRIEF PERIOD IN RESPONSE TO THE
APPROACHING WAVE. WHILE NOT AS AGGRESSIVE AS RAP HAVE TRIED TO
CAPTURE EXPECTED TRENDS WITH A COLD DAY ACROSS THE NORTH AND TEMPS
WELL INTO THE 70S SOUTH. SEVERE POTENTIAL WILL EXIST IN THE WARM
SECTOR WITH STRONGER CELLS BUT OVERALL COVERAGE OF STRONGER STORMS
MAY BE SOMEWHAT LIMITED DESPITE CAPES PUSHING 1000 J/KG AND
FAVORABLE 0-6 KM SHEAR OVER 40 KTS.

AREA OF LOW PRESSURE DRIFTS TOWARDS THE AREA TONIGHT WITH WARM FRONT
LOCATED ACROSS OUR FAR SOUTHERN COUNTIES OR INTO CENTRAL INDIANA.
ALL MODELS POINT TOWARDS WIDESPREAD RAIN WITH EMBEDDED STORMS.
SEVERAL MODELS STILL CRANK OUT WIDESPREAD 1 TO 3 INCH RAINFALL
AMOUNTS ESPECIALLY ACROSS S LWR MI/FAR N INDIANA. FOR THE TIME BEING
WILL CONTINUE FLOODING THREAT MENTION IN HWO BUT NOT ISSUE ANY FLOOD
WATCH UNTIL EFFECTS OF DAYTIME CONVECTION CAN BE ASSESSED. SEVERE
POTENTIAL WILL LIKELY SHIFT SOUTH OF THE AREA TONIGHT AS AMOUNT OF
COLD AIR NORTH OF THE WARM FRONT WILL KEEP INSTABILITY ELEVATED BUT
STILL SUFFICIENT TO WARRANT THUNDER MENTION. LARGE TEMP GRADIENT
TONIGHT EXPECTED WITH LOWS IN THE MID 30S NORTH TO THE MID 50S
SOUTH.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 413 AM EDT WED APR 10 2013

AMPLIFIED FLW PATTN TYPICAL OF SPRING TO CONT THIS PD. EWD EJECTION
OF DEEP/NEG HGT ANOMALY OUT OF THE CNTRL PLAINS AND INTO THE WRN
LAKES FAIRLY WELL AGREED UPON PER SPECTRAL CONSENSUS AND IN LIGHT OF
XPCD MID LVL DRY SLOTTING FRI WILL WHITTLE DOWN SRN EXTENT OF
MENTIONABLE POPS. OTRWS TEMPS BACK TO WELL BLO NORMALS WITHIN STG LL
CAA REGIME.

COLD TEMPS XPCD TO CONT THROUGH SAT BFR LL COLD POCKET BEGINS TO
MODIFY AHD OF NEXT STG DISTURBANCE DIGGING INTO THE NRN ROCKIES BY
SUN. DECIDED PREFERENCE TWD ECM/GEM CAMP IN HOLDING MORE INTENSE
CLOSED MID LVL CYCLONE ACRS THE NRN PLAINS OF WHICH WILL DELAY EWD
FNTL INTRUSION AND ASSOCD PCPN. THUS WILL BACK POP MENTION OFF UNTIL
SUN NIGHT WEST/MON EAST. HWVR NRN EJECTION OF THIS SYS ALG THE
US/CANADIAN BORDER DOES NOT BODE WELL FOR PRECIP ALG ORPHANED SWWD
TRAILING FNTL BNDRY LT PD AND WILL HOLD W/PRIOR GRIDDED POPS DYS6-7.
TEMPS MODERATING BACK TWD NORMAL FROM MON ONWARD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 413 AM EDT WED APR 10 2013

MESSY MESOSCALE ENVIRONMENT AND MULTIPLE BOUNDARY
LOCATION WILL RAISE HAVOC ON TAFS THROUGH THE PERIOD.

COLD FRONT WAS WELL THROUGH KSBN AND MAKING SLOW PROGRESS TOWARDS
KFWA. MARINE LAYER HAS STRUGGLED TO MAKE IT INTO KSBN WITH NE FLOW
ADVECTING IN 4000 FT DECK AND KEEPING 200 FOOT CIGS JUST OFF TO THE
WEST FOR NOW. HAVE INCREASED CIGS THE REMAINDER OF THE NIGHT BUT
WILL NEED TO WATCH FOR ANY CHANGE IN LL FLOW THAT COULD QUICKLY
SWING THE LIFR CONDITIONS INTO THE AREA. IN THE WARM SECTOR OF THE
SYSTEM...SHOWERS HAVE BEEN DEVELOPING AND ATTEMPTING TO
GROW...GENERALLY SCT IN NATURE. CIGS/VSBYS DON'T APPEAR TO BE
MAJORLY IMPACTED OTHER THAN BRIEF EXCURSION INTO MVFR WITH HEAVIER
SHOWERS. MINOR ADJUSTMENTS TO KFWA TO HANDLE TRENDS BUT KEEP MENTION
OF THUNDER OUT FOR NOW.

BETTER CHANCES FOR STORMS WILL COME WEDS MORNING AS 850 MB FRONT TO
THE NORTH SINKS SOUTH SOMEWHAT AND ENERGY FROM CONVECTION TO THE
WEST MOVES ACROSS THE AREA. NEW 00Z 4KM SPC WRF SEEMS TO HAVE A VERY
GOOD HANDLE ON CURRENT PRECIP ACROSS MUCH OF THE US AND BASED ON ITS
TRENDS...AN UPTICK IN CONVECTION WILL LIKELY OCCUR IN 2 WINDOWS..ONE
STARTING AFTER 15Z THROUGH ABOUT 21Z WEDS THEN A BRIEF LULL BEFORE
THE SFC LOW AND MUCH DEEPER LIFT AND MSTR ARRIVE TO BRING
RAIN/STORMS WEDS NGT. HAVE MADE SOME ADJUSTMENTS TO CIGS IN LATER
PERIOD BUT AT THIS POINT KEPT REMAINDER OF THE FORECAST GOING WITH
MVFR CIGS/VSBYS SETTLING IN. HOPING BY 12Z ISSUANCE TO BE ABLE TO
PIN DOWN BETTER TIMING OF CONVECTIVE POTENTIAL AND ADD FURTHER
DETAILS. REGARDLESS...ROUGH FLYING WEATHER WILL BE ON TAP FOR THE
NEXT 24 TO 36 HOURS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...T
AVIATION...FISHER
Hazardous weather outlook, Apr 10, 4:37 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT WED APR 10 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EDT WED APR 10 2013 /337 AM CDT WED APR 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE FROM MID MORNING THROUGH TONIGHT WITH
LOCALLY HEAVY RAINFALL POSSIBLE. AN ISOLATED STORM MAY REACH
SEVERE LIMITS WITH HAIL POSSIBLE THIS AFTERNOON SOUTH OF HIGHWAY
6.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE EAST
OF INTERSTATE 69 THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-110900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. HAZARDOUS CONDITIONS FOR
SMALL CRAFT ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS AND HIGH WAVES MAY RESULT IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT THURSDAY THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 10, 9:58 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 AM EDT WED APR 10 2013

INZ018-026-027-OHZ015-024-101445-
ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH-WELLS IN-
958 AM EDT WED APR 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN PAULDING...WESTERN
VAN WERT...EASTERN WELLS...ADAMS AND SOUTHEASTERN ALLEN COUNTIES...

AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUFFTON...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DECATUR...
  VAN WERT...
  MONROE...
  MONROEVILLE...
  CONVOY AND OHIO CITY...
  PETERSON...PREBLE AND MAGLEY...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4106 8466 4078 8449 4063 8535 4069 8520
      4093 8514
TIME...MOT...LOC 1358Z 247DEG 42KT 4076 8513
Special weather statement, Apr 10, 12:04 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1204 PM EDT WED APR 10 2013

INZ004-005-014-016-101630-
ELKHART IN-KOSCIUSKO IN-MARSHALL IN-ST. JOSEPH IN-
1204 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN KOSCIUSKO...
NORTHEASTERN MARSHALL...EXTREME NORTHWESTERN NOBLE...SOUTHEASTERN ST.
JOSEPH AND SOUTHERN ELKHART COUNTIES...

AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BREMEN...MOVING EAST AT 50 MPH.

UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NAPPANEE...
  GOSHEN...
  WAKARUSA...
  NEW PARIS...
  MILLERSBURG...
  LOCKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4171 8567 4147 8566 4136 8622 4153 8626
TIME...MOT...LOC 1604Z 254DEG 45KT 4148 8612
Special weather statement, Apr 10, 1:14 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
114 PM EDT WED APR 10 2013

INZ022>025-032-101800-
CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
114 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...SOUTHEASTERN
CASS...EXTREME SOUTHWESTERN WELLS...MIAMI...SOUTHWESTERN HUNTINGTON
AND SOUTHERN WABASH COUNTIES...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF GRISSOM AFB...OR NEAR KOKOMO...
MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PERU...
  WABASH AND MARION...
  BUNKER HILL...
  MEXICO...
  SWAYZEE...
  SWEETSER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8587 4058 8638 4068 8638 4092 8597
      4064 8545 4062 8545 4045 8587
TIME...MOT...LOC 1714Z 241DEG 36KT 4055 8610
Local storm report, Apr 10, 1:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             MARION                  40.56N  85.66W
04/10/2013  M0.88 INCH       GRANT              IN   TRAINED SPOTTER

&&

CEO
Local storm report, Apr 10, 1:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             S WARREN                40.68N  85.43W
04/10/2013  M0.88 INCH       HUNTINGTON         IN   FIRE DEPT/RESCUE

&&

CEO
Special weather statement, Apr 10, 1:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 PM EDT WED APR 10 2013

OHZ015-024-101830-
PAULDING OH-VAN WERT OH-
159 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING AND NORTHERN
VAN WERT COUNTIES...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR CONVOY...OR 11 MILES NORTHEAST
OF DECATUR...MOVING EAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  TIPTON...
  SCOTT...CAVETT AND HAVILAND...
  GROVER HILL AND WETZEL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4091 8440 4082 8480 4098 8480 4111 8445
      4096 8440
TIME...MOT...LOC 1759Z 261DEG 30KT 4096 8474

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:53 PM EDTMarine Dense Fog AdvisoryIWX8 hr
Apr 10, 4:40 AM EDTSmall Craft AdvisoryIWX36 hr
Apr 10, 8:41 AM EDTSpecial Weather StatementIWXMiami49 min
Apr 10, 9:02 AM EDTSpecial Weather StatementIWXMiami, Wabash43 min
Apr 10, 9:10 AM EDTSpecial Weather StatementIWXGrant, Huntington, Wabash, Wells50 min
Apr 10, 9:32 AM EDTSpecial Weather StatementIWXWhitley43 min
Apr 10, 9:58 AM EDTSpecial Weather StatementIWXAdams47 min
Apr 10, 10:06 AM EDTRiver Flood WatchIWXCass, Miami, Wabash, Whitley30 hr
Apr 10, 10:06 AM EDTRiver Flood WatchIWXAllen, DeKalb61 hr
Apr 10, 12:04 PM EDTSpecial Weather StatementIWXElkhart26 min
Apr 10, 1:14 PM EDTSpecial Weather StatementIWXMiami46 min
Apr 10, 1:35 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Jay, Wells40 min
Apr 10, 4:26 PM EDTSpecial Weather StatementIWXGrant, Miami, Wabash34 min
Apr 10, 4:37 PM EDTSpecial Weather StatementIWXAdams38 min
Apr 10, 4:43 PM EDTSpecial Weather StatementIWXAllen, Huntington, Wells32 min
Apr 10, 5:04 PM EDTSpecial Weather StatementIWXBlackford, Grant26 min
Apr 10, 5:08 PM EDTSpecial Weather StatementIWXJay37 min
Apr 10, 5:11 PM EDTAreal Flood AdvisoryIWXAdams, Blackford, Grant, Huntington, Wells3 hr
Apr 10, 6:07 PM EDTAreal Flood AdvisoryIWXBlackford, Jay3 hr
Apr 10, 10:06 AM EDTRiver Flood WatchIWXDefiance, Fulton, Williams12 hr
Apr 10, 1:59 PM EDTSpecial Weather StatementIWXVan Wert31 min
Apr 10, 2:17 PM EDTSevere Thunderstorm WarningIWXAllen, Paulding, Putnam, Van Wert43 min
Apr 10, 2:41 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert64 min
Apr 10, 5:18 PM EDTSpecial Weather StatementIWXAllen, Van Wert57 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.